MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the patient experienced blurry vision.The lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for the explant was mentioned as decided to explant for patient care.Additional information has been received and stated that despite optimization post op refractive error no pco patient struggled with distance visual acuity, near visual acuity.Optical coherence tomography imaging performed for macula and optic nerve, contact lenses over refraction did not improve best corrected visual acuity patient was disappointed could also not tolerate glare.
 
Additional Manufacturer Narrative
The lens was returned inside a non-company lens case inside a plastic bag.Solution was dried on the lens.One haptic was torn (still attached) in the distal area.The optic was cut into four pieces.Each of the four cut optic portions had cracked areas.The larger optic portion had areas that were cracked and split near the edge on the anterior and posterior surfaces.Product history records were reviewed, and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The product investigation could not identify a root cause for the reported complaint.The explanted lens was returned cut into multiple pieces.Each cut optic portion had additional damage.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19229011
Report Number1119421-2024-00833
Device Sequence Number12485632
Product Code MFK
UDI-Device Identifier00380652408141
UDI-Public00380652408141
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.210
Device Lot Number15320730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; REPLACED WITH ATIOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale